Sunday, January 23, 2011

An Extremely Personal Post

Hello my friends,
This is going to be a very short, but an extremely personal post.
I'm asking you to bear with me for a few weeks.

To start, I need to let you in on a very personal little tid-bit of information: I'm bipolar. I have battled this very personal hell for so many years.  For the last year and a half I have been on a medication called Effexor (for bipolar, depression & anxiety) and for all intents and purposes, this medication has worked....however, it is about the worst medication for withdrawal symptoms if you even forget it for a few hours! This has had me dealing with a hell all its own and a hell I just can't live with anymore. With that said, I have decided to get off of Effexor and I am gradually tapering off of it because it is dangerous to quit "cold turkey." Even with the gradual tapering off (I only lower the dosage by a very minimal amount each time I adjust it), it still has me reeling from the withdrawal symptoms. Sometimes I can function fairly normal, but sometimes (today is one of those times) I do good to get out of bed because of the physical (not mental or emotional) withdrawals: my head is reeling, I am extremely disoriented, nauseous, and I have a migraine.

Now that you know my little secret and the hell that I've been dealing with, I am asking you to please keep me in your prayers and thoughts and to bear with me for a few weeks or so until I can get this out of my system and work with my doctor to get me on a medication that is better suited to me. As I said earlier, I do have days that are fairly normal, but those days I have so much catching up to do on EVERYthing that I may or may not be able to fit a blog post in....but I will try to post at least once a week, if only to say that I'm still trudgin' along and that I'm thinking about you.
Thanks in advance for your understanding.
I love you guys!
♥♥♥
Dear friends, since God so loved us, we also ought to love one another.
1 John 4:11 NIV

32 comments:

  1. Sending good thoughts and healing light your way...try and stay positive ( I know easier said than done sometimes) we love you,,,hugs from South Texas..Birgit

    ReplyDelete
  2. Will be thinking of you at this difficult time, be strong, hopefully it will all be worth it when you get on some medicastion that suits you better. xx

    ReplyDelete
  3. My sister is bipolar and I struggle with depression with bipolar leanings. I also take Effexor!! It works fairly well for me, but I do know what you're talking about as far as withdrawel!! I absolutely NEVER miss a dose!! I carry extra with me at all times just in case it's time to take one and I'm not at home!

    Do you know what you are going to use instead of Effexor? Mine have recently been switched to the generic and I'm not sure I like them as well ... but I'm so afraid to start over with something new/unknown!!

    Theresa
    kidzanddogs@comcast.net

    ReplyDelete
  4. Anita -- you are in our thoughts and prayers. You are an amazing and brave woman and I know you will get through this. go easy on yourself and do not worry about the blog. We'll be here when you're ready!

    XO,
    Karla

    ReplyDelete
  5. I'm sending you healthy, happy and loving thoughts. Hope everything works out well for you. ((hug))

    ReplyDelete
  6. Anita I don't know you so well, but I want to tell you that you are in my thoughts! I hope you will feel better. Big hugs. Kat

    ReplyDelete
  7. Anita, you are very courageous and brave. I'll be thinking of you and will lift you up in prayer. May God be with you during this difficult time. Sending you blessings.

    ReplyDelete
  8. Thinking of, and praying for, you. I love reading your blog, but especially the little bible verses you put in. So I want to share one with you: “Many are the afflictions of the righteous, but the Lord delivers him out of them all. He guards all his bones; not one of them is broken.” (Psalm 34:19)

    LA xx

    ReplyDelete
  9. The first thought I had was "how brave you are for sharing". I will definately add you to my prayer list. Stay strong.

    ReplyDelete
  10. WoW! I am floored by the overwhelming support and love from so many of you...You never cease to amaze me with your friendship and love. From my whole heart I thank you so much!

    You are all absolutely amazing!
    Thanks again my friends. I sure do love ya's!
    ♥♥♥

    ReplyDelete
  11. Warm wishes and thoughts going your way. Keep your chin up, and remember to smile, cause it will get better!
    - Jess

    ReplyDelete
  12. Take as much time as you need my lovely, no rushing to blog here and there your health comes first, I'll be thinking of you and sending positive vibes for an easy transition to something more bearable, i do hope you find a more tolerable medication hugs Amanda xx

    ReplyDelete
  13. Hi there Anita,
    No one "has" to blog. Blog when you can or when you want to. We'll miss you but you need to take care of you! I'll be praying that your recovery is a good one and that you will be able to stay healthy for the rest of your life. We'll see you when you feel up to it and that is just fine.

    Hugs and love to you,
    Barbara

    ReplyDelete
  14. Thank you Manda and Barb! Your encouragement and thoughtfulness mean the world to me.

    Barb, I know I don't HAVE to, but I love my bloggy friends and feel like I'm lettin' y'all down if I'm not around for a while. I also know that I have a few bloggy friends that sincerely worry about me if I disappear...did I mention I love my bloggy friends? It is so good to be loved!...and I just really want to give everyone a head's up on what's going on and why I may be not so chatty.♥

    ReplyDelete
  15. Anita, as you can see all are here for you and will be. Prayers will be ongoing. Don't worry about the blog, just take good care of yourself. Rest in Him. Blessings and prayers.

    ReplyDelete
  16. Gloria, thank you so much my friend. I sure do love ya girl.♥

    ReplyDelete
  17. Hang in there, Anita...praying for you! I know you'll find something that works for you!

    ReplyDelete
  18. So sorry that you're having to deal with this, Anita. I know that you'll work your way through this period and emerge the other side better for it. We'll all be here cheering you on from the sidelines (woo! - pom poms!) even while you're not blogging.

    Sending lots of warm sheepy good wishes and hugs your way xx

    ReplyDelete
  19. Oh wow... you are so brave to share with all of us and I wish you all the best...sending your positive vibes, thoughts and prayers. I'm sure you'll find a medication that works better for you. I certainly understand the issues and I hope that in the end, sharing and blogging helps you to feel a bit better as well :)

    ReplyDelete
  20. Hi Anita,
    I was on Effexor also. I hated it. My doctor put me on it 'for the highs and lows' of starting menopause. Rubbish I say. I was on it for 2 years and if I was late taking it I knew right away. I was very dizzy and nauseated. I weaned myself off of it and am 'effexor free'. I bad mouth it whenever I can because I don't think anyone should have to feel like that. That's some mighty horrible meds. I wonder what the manufacturer is putting in them? My feeling is that they need to take Effexor off of the market. I wish you luck!
    xoxo

    ReplyDelete
  21. Thank you guys so much...My friends rock!!!

    Hookin It...I totally agree! I thought it was just me until I started doing some research....Effexor is the worst!

    ♥♥♥

    ReplyDelete
  22. That's so sad you have to overcome such things and you're such a brave person too. I wish you the best luck! Sending you good vibes and peaceful mood.
    Love xx

    ReplyDelete
  23. Thank you so much sweet pea! ((hugs))

    ReplyDelete
  24. oh anita!

    i'm sending you all my thoughts and you'll be in my prayers always dear... i experience depression but i know you suffer more.. keep your strength and positive vibes with you always.. i know you can!

    hugs,

    sue

    ReplyDelete
  25. Sue, I thank you so much my very dear friend.♥

    ReplyDelete
  26. All the best Anita but promise us you'll keep up with the doctor to ensure you get feeling better much sooner than later. We care!

    ReplyDelete
  27. Definitely Clara. Thank you friend.♥

    ReplyDelete
  28. why am I just now seeing this?? I think you may know I did the same thing.. got off effexor.. my dr gave me prozac to take along with the tapering of effexor and it helped tremendously with the withdrawls.. I had virtually none.. and then when it was time to come off the prozac I had no problem.. and I say all this having tried to do cold turkey first and i was completely miserable.. hope you are feeling better soon.. you know I can truly feel your pain on this one.

    ReplyDelete
  29. Court, I think that may be what I need to do. I had planned to ask about that when I got down to a much lower dose, but I think I may need to do it sooner rather than later...the withdrawals are hell. ♥

    ReplyDelete

I absolutely love comments from you and do my best to respond to each one, either on the post or (if you leave your email address) to you individually.
Thank you so much for taking time out of your busy life to visit with me a while!

Hugs & Blessings,
¸.•´¸.•´¨) ¸.•*¨)
(¸..•´ .•´ ¸¸.•¨¯`-: † :- Anita
aseknc(at)gmail(dot)com